effexor

annieluJanuary 11, 2007

Hi all,

I took myself off of Paxil and went through 2 months of hell. Went to the doc today and he put me on Effexor. Anyone have any experience with this?

Thank you for reporting this comment. Undo
coolmama

Oh man...everyone is different,but effexor is the worst!
My husband and I both took it before.He said he always felt sick on it and never felt any happier.

I just felt like I was having a heart attack on it all the time.

effexor is more for depression then anxiety,if you were on paxil it seems like an odd choice to go to effexor unless anxiety isnt so much your problem.

    Bookmark   January 12, 2007 at 2:51AM
Thank you for reporting this comment. Undo
catherinet

Hi annie,
Did you come off of it slowly, or cold turkey? To be honest with you, I haven't been on any antidepressants because I've heard there is hell to pay when trying to come off of them......effexor especially.
But....on the other hand, my rheumatologist told me once that she has patients who said that med had given them their lives back........so I guess it all depends on your system.
But personally, I would begin a med VERY slowly, and come off ot it VERY slowly. Good luck to you. I know its a really difficult position to be in.......wanting to feel better, yet having to deal with side-effects, etc.

    Bookmark   January 12, 2007 at 10:50AM
Thank you for reporting this comment. Undo
tahoe

annielu,
Effexor SAVED MY LIFE. It is a build up drug and once it gets in your system, under doctors' correct care, you will be a different person.

    Bookmark   January 12, 2007 at 2:48PM
Thank you for reporting this comment. Undo
annielu

Thanks tahoe,
Nice to hear some positive. I've been having a rough time since I got off Paxil. Today's my first day on Effexor and I check back with my doc in 2 weeks.

    Bookmark   January 12, 2007 at 2:55PM
Thank you for reporting this comment. Undo
coolmama

Let us know how you do on it.

    Bookmark   January 12, 2007 at 4:25PM
Thank you for reporting this comment. Undo
zoezoe

I took Effexor for maybe 4 months, about 8 years ago. I will never take effexor again!!!!!. After months of it not working, I was prescribed the highest dose. It was then I did finally feel something, however it wasn't something good. I was literally jerking off/up everytime I tried to relax and sleep. The jolts were so severe that it prevented me from falling asleep for a very long time + it was extemely scary. I would even twitch in my sleep. When trying to fall asleep, I would spontaniously bolt upright for no apparent reason, (other than I was pharmaceutically maxed out) numerous times a night.

I hope you have better luck with it than I did.

I personally Hate Effexor.

    Bookmark   January 15, 2007 at 1:37AM
Thank you for reporting this comment. Undo
catherinet

zoezoe,
That is the same symptom I have heard alot of people talk about......many would describe it as an electric shock in their brains.
I am very sensitive to medications, and coming off them is very difficult. I guess when we rearrange our brain chemicals, we have to accept that there might be some problems. And to come off them after being on them for awhile, can cause even more problems.

But....I guess we mostly hear from people who have had negative reactions to things. The people who are doing well on them don't usually get on forums to talk about how well their doing......so maybe that's why we hear mostly negative stuff about them.
I do think its important to slowly build up the dosage when starting, and slowly come down on it when coming off.
But unfortunately, most docs are impatient and tell you to take the full dose now, or to stop it suddenly. I wish they would become more sensitive.

    Bookmark   January 15, 2007 at 10:24AM
Thank you for reporting this comment. Undo
annielu

Just an update on the Effexor. It has done wonders for me!
I feel SO much better now. The only side effect I noticed was nausea the first couple days, but it went away. It has been a positive for me.

    Bookmark   January 27, 2007 at 11:27AM
Thank you for reporting this comment. Undo
catherinet

annie........so glad to hear that! How soon do you think you started feeling better, after you started the medicine?

    Bookmark   January 28, 2007 at 11:11AM
Thank you for reporting this comment. Undo
annielu

I noticed a big difference after 2 weeks and it just keeps getting better!!!

    Bookmark   January 28, 2007 at 12:08PM
Thank you for reporting this comment. Undo
tahoe

annielu, I'm so happy for you. Like I said in previous post, it actually saved my life.

    Bookmark   January 29, 2007 at 10:02AM
Thank you for reporting this comment. Undo
annielu

Thanks tahoe. I am feeling so much better now and it's nice to hear that it does work for some people.

    Bookmark   January 29, 2007 at 10:05AM
Thank you for reporting this comment. Undo
coolmama

I'm glad it worked for you! Everyone is different...I'am one of those people who are exspecially sensitive to side effects though,so I had a hard time on it. I think if I started on a smaller dose it wouldnt have been so bad.
I had good expriences with Prozac.I was always happy and nothing got me down!

    Bookmark   January 30, 2007 at 12:33AM
Thank you for reporting this comment. Undo
tahoe

You are right when you say everyone is different; however, sometimes the doctor is to blame. Not all doctors understand depression, anxiety, etc. They are good doctors but they did not specialize in this field. My doctor only deals with depression, addictions, anxiety (fear,etc.) I had a friend dealing with "snuff" and her doctor started her on 75 mg. Effexor is a build up drug and she had problems whereas I started on 25mg. for so many days, then "upped" the milligrams gradually - that works!

    Bookmark   January 30, 2007 at 10:08AM
Thank you for reporting this comment. Undo
catherinet

In the past, I saw a "psychopharmacologist"...he was a psychiatrist who only dealt in those drugs. It was so nice to talk to someone who believed that not all of us are created equal, in terms of our tolerance, side-effects etc.
He always went up very slowly on meds, and it avoided alot of problems. He said that if you start to get side-effects, go down on the med for awhile, and then try to go up again, slowly. It was so refreshing!!

Annielu........just don't get TOO happy. hahahahaha Just kidding! Get as happy as you can, and enjoy yourself!

    Bookmark   January 30, 2007 at 7:55PM
Thank you for reporting this comment. Undo
annielu

Still doing real well on the Effexor. My whole family has noticed a change. I feel like myself again!!!
Catherinet, I am SO happy----I have a new grandson!!! He was born the 12th of February!!!!

    Bookmark   February 14, 2007 at 7:44PM
Thank you for reporting this comment. Undo
katben

Hi Annielu,

That's a really good news. Congratulations on your new grandson.

Very nice to hear Effexor works for you.

    Bookmark   April 15, 2007 at 5:35PM
Sign Up to comment
More Discussions
a night guard for teeth grinding, worth the money?
Many times with many different dentists it has been...
bug_girl
Finally Got My Kidney
Was on dialysis 9 years,On Thanksgiving eve they called...
bulldinkie
Allergies
I have allergies all year around and nothing I take...
berk
Does anyone else have a problem with Dental X-Rays?
I am wondering if it's just me or if anyone else has...
Judith
© 2015 Houzz Inc. Houzz® The new way to design your home™